Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 67, NWS Tallahassee, FL

June 4, 2001Ben Hill County, Irwin County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2001, 7:00 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 7:00 PM EDT (23:00 UTC)
Expired
Jun 4, 2001, 7:30 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ben Hill County, GA, Irwin County, GA

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:00 PM EDTHail 0.75Irwinville, GADime size hail. Reported by the Irwin County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 042300
SVRTLH
GAC017-155-042330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEN HILL COUNTY IN GEORGIA
  NORTHWESTERN IRWIN COUNTY IN GEORGIA

* UNTIL 730 PM EDT...

* AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER IRWINVILLE...OR ABOUT 9
  MILES WEST OF FITZGERALD...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT...
  IRWINVILLE...MYSTIC...
  LANDS CROSSROADS...ABBA...
  WESTWOOD...FITZGERALD MUNI AIRPORT...
  FITZGERALD...
  ASHTON...


LAT...LON 3169 8348 3154 8338 3169 8312 3182 8335

.END

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:48 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 4, 1:48 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SUN JUN 3 2001

.CURRENTLY...LATEST VISIBLE SATELLITE ANIMATION SHOWS GULF COAST SEA
BREEZE MAKING INROADS OVER COASTAL COUNTIES. KEOX/KEVX RADARS
LIGHTING UP W/ SCATTERED CONVECTION ON BACKSIDE CIRCULATION AROUND
HIGH PRESSURE CENTERED OVER SE GA/NE FL WHERE DEEP LAYER
MOISTURE/INSTABILITY MAXIMIZED. ISOLATED TSTMS POPPING UP OVER ERN
FL PNHDL. STILL EXPECT ADDITIONAL CONVECTION...ALBEIT WIDELY
SCATTERED...TO DEVELOP OVER REMAINDER OF CWFA THRU SUNSET. TEMPS
CONTINUE TO WARM TOWARD FCST MAXIMA W/ UPPER 80S-LOWER 90S. WINDS
WERE SLY AROUND 10 MPH...OCCASIONALLY GUSTY NEAR THE COAST W/ SEA
BREEZE.

.MODELS/PUBLIC FCST...NO MAJOR DIFFERENCES AMONGST THE 12Z MODELS &
HAVE INITIALIZED FEATURES QUITE WELL. IN THE MID/UPPER LEVELS...
SHORT WAVE RIDGE REMAINS ENTRENCHED OVER TRI-STATE REGION NEXT 48
HRS AS JET STREAM ENERGY REMAINS WELL NORTH OF THE CWFA. ALL MODELS
PICK UP ON ENERGY OVER THE WRN GULF & MOVE IT NWD INTO LOWER MS
VALLEY & NOT FACTOR IN OUR LOCAL WEATHER. AT THE SURFACE...WEAK
EAST-WEST RIDGE FROM ERN GULF ACROSS FL INTO ATLANTIC WILL DRIFT TO
THE SOUTHEAST OVER THE NEXT 48 TO 60 HRS. SEA BREEZE WILL BE PRIMARY
FOCUSING MECHANISM FOR SCATTERED DIURNAL CONVECTION THE NEXT FEW
DAYS. MEAN 1000-700MB FLOW WILL REMAIN LIGHT S-SE TUESDAY WHICH
FAVORS HIGHEST POPS OVER WRN ZONES...THEN TRANSITION TO MODERATE
S-SW WEDNESDAY WHICH FAVORS GOOD CHANCE POPS ACROSS THE ENTIRE CWFA.
MODEL SOUNDINGS INDICATE GOOD THERMODYNAMIC INSTABILITY (MAX SBCAPES
RANGE FROM 1500-2500 J/KG & LIFTED INDICES -4 TO -6) EACH AFTN &
CANNOT RULE OUT A FEW STRONG STORMS. BELIEVE FWC POPS A CATEGORY LOW
& LEANED TOWARD MAV. FOLLOWED FWC TEMPS CLOSELY.

.FIRE WEATHER...NO CONCERNS AS AFTN RH/S CONTINUE WELL ABOVE MINIMUM
THRESHOLD.

.MARINE...GENERALLY LIGHT-MODERATE SELY FLOW THRU TUESDAY NIGHT...
VEERING TO SLY MID-WEEK...THEN INCREASING FROM SW THURSDAY AHEAD OF
COLD FRONT. SLIGHTLY HIGHER WINDS & SEAS NOTED OVER WRN LEGS. NO
HIGHLIGHTS.

.EXTENDED...MEDIUM RANGE MODELS AGREE ON DEVELOPING DEEP UPPER
TROUGH OVER THE ERN CONUS & COLD FRONTAL PASSAGE FRIDAY. BEST RAIN
CHANCES THURSDAY & EARLY FRIDAY. THEREAFTER...ONLY ISOLATED
AFTERNOON SEA BREEZE CONVECTION EXPECTED. SLIGHT COOLING NOTED
SATURDAY BEFORE GRADUAL WARMUP AGAIN SUNDAY & MONDAY.

.PRELIM CCF...
TLHd BT 072/092 072/090 2325
PFN ET 075/087 076/085 2425
DHN ET 073/089 073/087 2425
ABY BT 070/091 071/089 2325
VLD BT 070/093 071/090 2325 08

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.